MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX27518UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Death (1802); Injury (2348); Vascular Dissection (3160); Insufficient Information (4580)
Date of Event 10/06/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one resolute onyx rx coronary drug eluting stent to treat a moderately torturous, highly calcified lesion exhibiting 99% stenosis located in the proximal left anterior descending artery (lad).This was in conjunction with a tavr intervention.There was no damage noted to the packaging.There were no issues noted when removing the device from the hoop/tray.The device was inspected before use.The device was prepped per ifu with no issues noted.Negative prep was not performed.The lesion was predilated with a coronary balloon.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.It was reported that stent dislodgement occurred after encountering significant calcium.It was stated that the stent became lodged in the tight, highly calcified lesion.When an attempt was made to withdraw the stent delivery system, the stent came off the delivery system balloon and remained unexpanded and undeployed in the patient.Numerous attempts were made to retrieve the undeployed stent.Initially, a small non-medtronic balloon was used to try to retrieve the stent but that was unsuccessful.Then another non-medtronic balloon was used distal to the undeployed stent, the balloon was inflated and an attempt was made to pull the stent back into the guide catheter.The second attempt was also unsuccessful and a left main artery dissection occurred due to these efforts.It was stated that the patient deceased due to this dissection event.
 
Additional Manufacturer Narrative
It was later stated that there was no evidence of thrombus and that the patient was not on dapt at the time of the event.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the stent was not present on the balloon and did not return for analysis.Crimp impressions were visible on the exposed balloon surface.The balloon folds remained intact.A kink was evident on the distal shaft.The inner lumen patency was verified with a 0.015 inch mandrel.No other deformation was noted.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image analysis review: the procedural images confirm the presence of a calcified lesion in the proximal lad.This lesion was pre-dilated.The delivery of the resolute onyx stent was not captured on the images, but images confirm the presence of a dislodged stent in the left main (lm) to the ostium of the lad.The mechanism of dislodgement is not captured on the images.But based on the position of the dislodge stent it appears that the stent was not able to cross the highly calcified lesion and subsequently dislodged.Retrieval attempts are confirmed, and this included use of a small balloon, deep seating of the guide catheter (gc) and use of a snare device.There is no evidence of vessel damage prior to the retrieval attempts.Images confirm the presence of a perforation/dissection post removal of the retrieval devices.The stent remained in the vessel.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10755451
Report Number9612164-2020-04143
Device Sequence Number1047832
Product Code NIQ
UDI-Device Identifier00643169556904
UDI-Public00643169556904
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2022
Device Model NumberRONYX27518UX
Device Catalogue NumberRONYX27518UX
Device Lot Number0010097289
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2020
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer10/08/2020
12/01/2020
01/28/2021
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date11/24/2020
12/14/2020
02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age80 YR
Patient Weight62